Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 431, NWS Atlanta, GA

September 9, 2009Dawson County, Lumpkin County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Sep 9, 2009, 5:44 PM EDT for Dawson County, Lumpkin County, Georgia. It was in force for 35 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 9, 2009, 5:44 PM EDT (21:44 UTC)
Expired
Sep 9, 2009, 6:19 PM EDT
In force
35 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Dawson County, GA, Lumpkin County, GA

The radar

The Atlanta radar (KFFC), 126 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 9, 5:55 PM EDTTSTM WND DMGDawsonville, GA7 TREES DOWN
Sep 9, 6:10 PM EDTTSTM WND DMGAuraria, GA1 TREE DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 591 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
591 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
1104 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 092144
SVRFFC
GAC085-187-092230-
/O.NEW.KFFC.SV.W.0431.090909T2144Z-090909T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
544 PM EDT WED SEP 9 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN DAWSON COUNTY IN NORTH CENTRAL GEORGIA
  SOUTHWESTERN LUMPKIN COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 630 PM EDT

* AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
  DAWSONVILLE...MOVING SOUTHEAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MCKEE...AURARIA...LUMPKIN...SILVER CITY AND DOUGHERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3444 8393 3441 8397 3434 8397 3433 8399
      3433 8413 3435 8414 3451 8422 3455 8411
TIME...MOT...LOC 2144Z 321DEG 7KT 3449 8414

$$
2 follow-up statements
000 
WWUS52 KFFC 092159
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
559 PM EDT WED SEP 9 2009

GAC187-092207-
/O.CAN.KFFC.SV.W.0431.000000T0000Z-090909T2230Z/
LUMPKIN GA-
559 PM EDT WED SEP 9 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LUMPKIN COUNTY IS
CANCELLED...

THE STORMS OVER LUMPKIN COUNTY HAVE WEAKENED AND ARE NO LONGER 
CONSIDERED SEVERE.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3446 8410 3442 8398 3441 8397 3438 8398
      3434 8397 3433 8399 3433 8406 3434 8406
      3434 8412 3435 8414 3446 8418 3448 8410
TIME...MOT...LOC 2157Z 332DEG 11KT 3442 8409

$$

GAC085-092230-
/O.CON.KFFC.SV.W.0431.000000T0000Z-090909T2230Z/
DAWSON GA-
559 PM EDT WED SEP 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHEASTERN DAWSON COUNTY...

AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR 
DAWSONVILLE...MOVING SOUTHEAST AT 15 MPH.

REPORTS OF DOWNED TREES HAVE JUST STARTED TO COME INTO LAW 
ENFORCEMENT FROM THE DAWSONVILLE AREA.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
DOUGHERTY AND LUMPKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3446 8410 3442 8398 3441 8397 3438 8398
      3434 8397 3433 8399 3433 8406 3434 8406
      3434 8412 3435 8414 3446 8418 3448 8410
TIME...MOT...LOC 2157Z 332DEG 11KT 3442 8409

$$
000 
WWUS52 KFFC 092219
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
619 PM EDT WED SEP 9 2009

GAC085-092227-
/O.CAN.KFFC.SV.W.0431.000000T0000Z-090909T2230Z/
DAWSON GA-
619 PM EDT WED SEP 9 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAWSON COUNTY IS
CANCELLED...

THE THUNDERSTORMS OVER DAWSON COUNTY HAVE WEAKENED AND ARE NO LONGER 
EXPECTED TO PRODUCE SEVERE WEATHER. HOWEVER...VERY HEAVY RAIN WILL 
CONTINUE ACROSS MUCH OF THE COUNTY THROUGH 7 PM.

IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT 
UNTIL AFTER THE STORMS HAVE PASSED...AND THEN CALL THE NATIONAL 
WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3446 8410 3442 8398 3441 8397 3438 8398
      3434 8397 3433 8399 3433 8406 3434 8406
      3434 8412 3435 8414 3446 8418 3448 8410
TIME...MOT...LOC 2217Z 332DEG 11KT 3437 8406

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 5:35 PM EDT, 9 minutes earlier.

Area forecast discussion, Sep 9, 5:35 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
535 PM EDT WED SEP 9 2009

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
MODELS SIMILAR WITH UPPER LOW MEANDERING ACROSS THE MID-ATLANTIC
AREA THROUGH THE PERIOD AS A SERIES OF WEAK IMPULSES ROTATE ACROSS
THE OH/TN VALLEY REGION. MODELS CONTINUE TO SHOW BEST MOISTURE
FIELD ACROSS CENTRAL GEORGIA THIS AFTERNOON/EVENING...NEAR
REMNANTS OF OLD SURFACE BOUNDARY. BUT WITH SLIGHTLY BETTER UPPER
SUPPORT ACROSS NORTH GEORGIA...CHANCE POPS FOR MUCH OF THE CWA
SEEMS LIKE BEST PLAN OF ACTION. WILL TAPER POPS BACK INTO SLIGHT
CHANCE RANGE AFTER MIDNIGHT...AND MAINLY IN THE MOUNTAINS WHERE
MODELS HOLD ON TO BEST MOISTURE. MODELS (ESPECIALLY THE NAM) SEEM
TO SHIFT BETTER MOISTURE ACROSS NORTH GEORGIA THURSDAY/FRIDAY
WHERE BEST UPPER SUPPORT CONTINUES...BUT PLAN TO HOLD ON TO CHC
POPS MOST AREAS...WITH REMNANTS OF WEAK BOUNDARY STILL IN THE
VICINITY.  AS FOR TEMPS...WILL STAY CLOSE TO GUIDANCE WITH
MAV/MET MOS VERY SIMILAR THROUGH THE PERIOD.

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
EXTENDED PROGS MAINTAIN UPPER LOW/TROF ACROSS THE MID-ATLANTIC/NEW
ENGLAND REGION THROUGH MUCH OF THE PERIOD...AS SERIES OF IMPULSES
ROTATE THROUGH THE OHIO/TENNESSEE VALLEY AREA. WILL NEED TO CONTINUE
PREVIOUS FORECAST TREND WITH CHANCE POPS MUCH OF THE NORTH AND
CENTRAL GEORGIA...THOUGH MAY SEE SLIGHTLY BETTER CHANCES ACROSS
THE NORTH IN THE AREA OF BEST UPPER SUPPORT. NEAR NORMAL TEMPS
SEEM TO BE THE RULE THROUGH THE PERIOD.

&&

.AVIATION...UPDATE...
CONVECTION EXPECTED TO WEAKEN AND DIMINISH WITH SUNDOWN WITH VFR
CONDITIONS. DEFINITE CONCERN FOR IFR-MVFR CEILINGS TO DEVELOP EARLY
MORNING AND THIS WILL NEEDED TO BE WATCHED. EXPECTING AREAS OF 3-6 SM
FOG/HAZE EARLY MORNING AS WELL. SURFACE WINDS GENERALLY LIGHT AND
VARIABLE. EXPECTING WINDS TO BECOME E AT ATL LATER EVENING. BDL

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          64  80  63  82  64 /  30  40  20  20  20
ATLANTA         66  81  65  82  67 /  30  40  20  30  20
BLAIRSVILLE     63  76  60  75  61 /  30  40  20  20  20
CARTERSVILLE    63  82  64  83  62 /  30  40  20  30  20
COLUMBUS        69  87  68  87  70 /  20  30  20  30  20
GAINESVILLE     65  80  63  79  65 /  30  40  20  20  20
MACON           67  87  66  88  67 /  20  40  20  20  20
ROME            64  85  65  85  63 /  30  40  20  30  20
PEACHTREE CITY  62  83  64  83  63 /  30  40  20  30  20
VIDALIA         66  86  65  86  66 /  20  30  20  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

49
Hazardous weather outlook, Sep 9, 5:19 AM EDT, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
519 AM EDT WED SEP 9 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-101000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
519 AM EDT WED SEP 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING.

.SYNOPSIS...
A BROAD UPPER LOW...LOCATED IN EASTERN KENTUCKY EARLY
WEDNESDAY...WILL DRIFT VERY SLOWLY SOUTHEAST THROUGH THURSDAY.
MEANWHILE...HIGH PRESSURE ACROSS NEW ENGLAND WILL EXTEND WEAKLY INTO THE
SOUTHEASTERN U.S.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THUNDERSTORMS THIS AFTERNOON AND EVENING
WILL BE FREQUENT CLOUD-TO-GROUND LIGHTNING. A FEW STORMS MAY
BECOME SEVERE AND PRODUCE DAMAGING DOWNBURST WINDS AND PENNY TO
NICKEL-SIZED HAIL. WHILE THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF
NORTH AND CENTRAL GEORGIA...THE MOST LIKELY AREA APPEARS TO BE
NORTH OF A LINE FROM CARROLLTON...TO ATLANTA...TO GAINESVILLE.
THUNDERSTORMS ARE MOST PROBABLE BETWEEN 2 PM AND 10 PM EDT.

.DISCUSSION...
A BROAD UPPER LOW WILL REMAIN IN PLACE ACROSS THE SOUTHERN
APPALACHIANS FOR THE NEXT SEVERAL DAYS. A SERIES OF DISTURBANCES
ARE EXPECTED TO ROUND THE BASE OF THE UPPER TROUGH. THESE WILL BE
SUFFICIENT...WITH A MARGINALLY UNSTABLE LOWER ATMOSPHERE IN PLACE
...TO SUPPORT SCATTERED THUNDERSTORM DEVELOPMENT...PRIMARILY
DURING MAXIMUM DAYTIME HEATING...BUT LINGERING INTO THE EVENING
HOURS. WITH SLIGHTLY LOWER FREEZING LEVELS ALOFT AND A REALTIVELY
DRY LAYER NEAR THE SURFACE...SOME THUNDERSTORMS MAY BE CAPABLE OF
MARGINALLY SEVERE HAIL AND DAMAGING DOWNBURST WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY THROUGH THE
PERIOD. THUNDERSTORMS ARE EXPECTED TO BE MOST NUMEROUS LATE
SATURDAY THROUGH MONDAY...WHEN HEAVY RAIN WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED...BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

19

In the hours before

Special weather statement, Sep 9, 4:46 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
446 PM EDT WED SEP 9 2009

GAZ001-002-092130-
446 PM EDT WED SEP 9 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
DADE AND WALKER COUNTIES UNTIL 530 PM EDT...

AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM COLE CITY TO NEW ENGLAND...MOVING EAST AT
15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS DADE AND WALKER COUNTIES THROUGH 530 PM EDT. SOME LOCATIONS IN
THE PATH OF THESE STORMS INCLUDE COLE CITY...NEW ENGLAND...
MORGANVILLE...WILDWOOD...CHATTANOOGA VALLEY...HOOKER...CHICKAMAUGA...
LOOKOUT MOUNTAIN AND FAIRVIEW. BRIEF HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
Special weather statement, Sep 9, 4:49 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
449 PM EDT WED SEP 9 2009

GAZ033-092115-
449 PM EDT WED SEP 9 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
NORTHERN FULTON COUNTY UNTIL 515 PM EDT...

AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ROSWELL...MOVING EAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
FULTON COUNTY THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE MOUNTAIN PARK...ROSWELL...MILTON...ALPHARETTA AND JOHNS
CREEK. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Sep 9, 5:02 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
502 PM EDT WED SEP 9 2009

GAZ006-007-014-015-092130-
502 PM EDT WED SEP 9 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
DAWSON...LUMPKIN...GILMER AND FANNIN COUNTIES UNTIL 530 PM EDT...

AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BLACK GAP SHELTER...MOVING SOUTHEAST AT 5
MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
DAWSON...LUMPKIN...GILMER AND FANNIN COUNTIES THROUGH 530 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE STOVER CREEK
SHELTER...LEN FOOTE HIKE INN...BLACK GAP SHELTER...SPRINGER MOUNTAIN
SHELTER...CAMP MERRILL AND NIMBLEWILL. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Sep 9, 5:22 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
522 PM EDT WED SEP 9 2009

GAZ022-033-034-092145-
522 PM EDT WED SEP 9 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
GWINNETT...SOUTHWESTERN FORSYTH AND NORTHERN FULTON COUNTIES UNTIL
545 PM EDT...

AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BROOKWOOD...MOVING EAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
GWINNETT...FORSYTH AND FULTON COUNTIES THROUGH 545 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE JOHNS CREEK...
BROOKWOOD...SUWANEE...HOG MOUNTAIN...SUGAR HILL...LAWRENCEVILLE...
DACULA AND BUFORD. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.
Local storm report, Sep 9, 5:26 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
526 PM EDT WED SEP 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             GRAYSVILLE              34.98N 85.14W
09/09/2009  U1.00 INCH       CATOOSA            GA   PUBLIC

0450 PM     HAIL             4 NE DAWSONVILLE        34.46N 84.07W
09/09/2009  E0.88 INCH       LUMPKIN            GA   EMERGENCY MNGR

&&

SLAMBACK
Special weather statement, Sep 9, 5:30 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 PM EDT WED SEP 9 2009

GAZ007-014-015-092200-
530 PM EDT WED SEP 9 2009

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN DAWSON...LUMPKIN AND
GILMER COUNTIES UNTIL 600 PM EDT...

AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM TAILS CREEK TO MCKEE...MOVING SOUTHEAST AT
15 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...AND HIGHWAYS...ACROSS DAWSON...LUMPKIN AND GILMER
COUNTIES...INCLUDING AREAS AROUND MARION...LEN FOOTE HIKE INN...EAST
ELLIJAY...ELLIJAY...TAILS CREEK...ROY...CARTECAY...AMICALOLA FALLS
STATE PARK...ROUNDTOP...TALONA...FAUSETT LAKE...MCKEE...JUNO AND
SEQUOYAH LAKE. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 3:59 PM EDTSevere Thunderstorm WarningFFCCatoosa46 min
Sep 9, 4:43 PM EDTSevere Thunderstorm WarningFFCDawson, Forsyth, Hall47 min
Sep 9, 5:08 PM EDTSevere Thunderstorm WarningFFCTowns, White23 min
Sep 9, 6:03 PM EDTSevere Thunderstorm WarningFFCForsyth, Gwinnett, Hall31 min
Sep 9, 6:49 PM EDTSevere Thunderstorm WarningFFCFannin41 min
Sep 9, 6:52 PM EDTSevere Thunderstorm WarningFFCBanks, Hall, Jackson38 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.